Alert archive / Nevada / Lake Wind Advisories in 2012
Lake Wind Advisory 29, NWS Reno, NV
NWS Reno, NV issued this lake wind advisory at Apr 1, 2012, 3:20 AM PDT for 4 counties in Nevada. It took effect at Apr 1, 2012, 8:00 AM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2012, 3:20 AM PDT (10:20 UTC)
- In effect from
- Apr 1, 2012, 8:00 AM PDT
- Expired
- Apr 1, 2012, 2:30 PM PDT
- In force
- 7 hr
- Issued by
- NWS Reno, NV
Counties Churchill County, NV, Lyon County, NV, Pershing County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 52 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 10.3 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 119 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
102 WWUS75 KREV 011020 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 320 AM PDT SUN APR 1 2012 NVZ004-020000- /O.NEW.KREV.LW.Y.0029.120401T1500Z-120402T0000Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 320 AM PDT SUN APR 1 2012 ...LAKE WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON FOR PYRAMID LAKE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR PYRAMID LAKE...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON. * WINDS: NORTHWEST 15 TO 20 MPH WITH GUSTS TO 30 MPH. * WAVE HEIGHTS: 2 TO 3 FEET WITH THE HIGHEST WAVES FROM MID LAKE TO THE EAST AND SOUTH SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ MLF HTTP://WEATHER.GOV/RENO
1 follow-up statement
670 WWUS75 KREV 012130 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 230 PM PDT SUN APR 1 2012 NVZ004-012230- /O.CAN.KREV.LW.Y.0029.000000T0000Z-120402T0000Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 230 PM PDT SUN APR 1 2012 ...LAKE WIND ADVISORY IS CANCELLED FOR PYRAMID LAKE... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE LAKE WIND ADVISORY. WINDS GUSTS HAVE DIMINISHED TO LESS THAN 25 MPH ON PYRAMID LAKE...AND WILL BECOME LIGHT BY EARLY THIS EVENING. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Mar 31, 8:22 PM PDT, 6 hours 58 minutes earlier.
Area forecast discussion, Mar 31, 8:22 PM PDT, 6 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE RENO NV
822 PM PDT SAT MAR 31 2012
.UPDATE...
ALLOWED THE HIGH WIND WARNINGS FOR MONO AND MINERAL COUNTIES TO
EXPIRE AT 8 PM. WIND PRONE AREAS COULD STILL SEE SOME GUSTS OF UP
TO 55 MPH THROUGH MIDNIGHT, ALTHOUGH THE WINDS IN THE MAJORITY OF
THE AREAS HAVE SUBSIDED TO BELOW 45 MPH.
HEAVIEST SNOWFALL HAS ENDED IN THE TAHOE BASIN, WITH SNOW SHOWERS
EXPECTED THROUGH TONIGHT. A BAND OF HEAVIER SHOWERS IS CURRENTLY
MOVING THROUGH SACRAMENTO VALLEY AND EXPECTED TO HIT THE TAHOE
BASIN AROUND 11PM TONIGHT. THIS WILL BRING AN ADDITIONAL BURST OF
SNOW TO THE AREA, WITH ADDITIONAL ACCUMULATIONS OF 1-3 INCHES
AROUND LAKE LEVEL, AND 3-6 INCHES ABOVE 7000 FEET.
AS FOR THE RENO-CARSON CITY AREA WE WILL ALSO SEE SOME OF THESE
SHOWERS MOVE THROUGH AROUND MIDNIGHT, WITH UP TO AN INCH OF SNOW
POSSIBLE DOWN TO THE VALLEY FLOORS.
DOWN IN MONO COUNTY, THE HEAVIEST SNOW IS STILL MOVING THROUGH THE
SOUTHERN PART OF THE COUNTY, NEAR MAMMOTH LAKES. IN GENERAL,
THERE SHOULD BE ANOTHER 1-3 INCHES POSSIBLE THROUGH TONIGHT ABOVE
7000 FEET, WITH HIGHER AMOUNTS ALONG THE CREST. HOON
&&
.PREVIOUS DISCUSSION... /ISSUED 519 PM PDT SAT MAR 31 2012/
UPDATE...
WENT AHEAD AND ALLOWED THE HIGH WIND WARNINGS TO EXPIRE FOR AREAS
NORTH OF HIGHWAY 50. DUST STORM WARNING FOR THE WESTERN NEVADA
BASIN AND RANGE WAS ALSO ALLOWED TO EXPIRE AS THE COLD FRONT HAS
MOVED THROUGH THE AREA AND WINDS ARE DECREASING BEHIND THE FRONT.
THE BACK EDGE OF THE SNOW IS QUICKLY MOVING ACROSS THE SIERRA
CREST AT THIS TIME, WITH DONNOR SUMMIT EXPECTED TO BEGIN LETTING
UP WITHIN THE HOUR. WE'VE BEEN SEEING SOME HEAVY SNOWFALL IN AND
AROUND THE TAHOE BASIN LATE THIS AFTERNOON, WITH REPORTS OF 3-4
INCHES ALREADY COMING IN FROM AROUND TRUCKEE. WEBCAMS ARE SHOWING
ACCUMULATING SNOW ON ALL AREA HIGHWAYS AROUND THE TAHOE BASIN, AS
WELL AS AROUND TRUCKEE. SNOW ACCUMULATIONS WILL SLOW DOWN AFTER
THE BACK EDGE PASSES THROUGH THE BASIN, ALTHOUGH BASED OFF LATEST
RADAR IMAGERY OVER THE SACRAMENTO VALLEY, WE SHOULD SEE PLENTY OF
SHOWER ACTIVITY OVERNIGHT AS THE COLD POOL PASSES OVERHEAD.
UPDATED THE EXPECTED SNOW ACCUMULATIONS FOR THIS EVENING AND
TONIGHT IN THE TAHOE BASIN TO 3-6 INCHES AT LAKE LEVEL AND 5-10
INCHES ABOVE 7000 FEET...ALTHOUGH MAJORITY OF THIS WILL FALL
BEFORE 8 PM. HOON
PREVIOUS DISCUSSION... /ISSUED 305 PM PDT SAT MAR 31 2012/
SHORT TERM...
STRONG COLD FRONT PUSHED THROUGH RENO-CARSON AT 130 PM AND IS
TRACKING ACROSS WESTERN NEVADA WITH WIND GUSTS OF 50-70 MPH AHEAD
OF THE FRONT. WIDESPREAD BLOWING DUST WILL KEEP VISIBILITY BELOW 1
MILE ALONG AND EAST OF HIGHWAY 95 THROUGH 5 PM. SEVERAL SPOTTERS
HAVE REPORTED DUST STORM CONDITIONS AND NEAR ZERO VISIBILITY.
ONCE THE FRONT PASSES A SHARP CHANGE IN TEMPERATURE/SNOW LEVEL AND
WIND DIRECTION OCCURS. SNOW LEVELS HAVE DROPPED DOWN TO 4500-5000
FEET IN THE SIERRA AND FAR WESTERN NEVADA. BASED ON WEB CAMS AND
CHAIN CONTROLS SNOW IS JUST STARTING TO ACCUMULATE ON ROADS BELOW
7000 FEET IN THE TAHOE BASIN AND DOWN TO NEAR 5000 FEET IN EASTERN
PLUMAS AND LASSEN COUNTIES. SNOW LEVELS WILL CONTINUE TO FALL
BEHIND THE FRONT AND ALLOW A FEW INCHES OF SNOW TO ACCUMULATE ON
ROADS IN THE NORTHERN SIERRA.
BACK EDGE OF THE HEAVY PRECIPITATION BAND EXTENDS FROM WESTERN
PLUMAS COUNTY TO STOCKTON. BEHIND THE HEAVY PRECIP IS A LARGE
AREA OF SHOWERS ASSOCIATED WITH THE CORE OF THE LOW AND A
SECONDARY WAVE. THIS SECONDARY WAVE AND INSTABILITY FROM THE LOW
WILL MAINTAIN SHOWERS OVER THE SIERRA AND FAR WESTERN NEVADA INTO
THIS EVENING. SHOWERS WILL CONTINUE TO PRODUCE MODERATE TO HEAVY
SNOW IN THE SIERRA TONIGHT WITH ADDITIONAL ACCUMULATIONS 3 TO 6
INCHES POSSIBLE ABOVE 7000 FEET.
FOR MONO COUNTY, THE FRONT WILL PASS BY EARLY EVENING WITH SNOW
LEVELS DROPPING FROM 8000-9000 FEET DOWN TO 6000 FEET. SEVERAL
INCHES OF SNOW WILL ACCUMULATE ALONG THE SIERRA CREST, WITH
MINIMAL TRAVEL IMPACTS FOR HIGHWAY 395 DUE TO SNOW.
ACROSS WESTERN NEVADA THE INITIAL RAIN BAND IS LIGHT WITH AMOUNTS
LESS THAN 0.05 INCHES. ADDITIONAL RAIN AND SNOW SHOWERS WILL
CROSS THE SIERRA THOUGH AMOUNTS WON'T BE TOO IMPRESSIVE AS THE
FRONT IS DETACHED FROM THE LARGE SCALE FORCING. SNOW LEVELS WILL
LOWER TO NEAR VALLEY FLOORS THIS EVENING, THOUGH ACCUMULATIONS ON
ROADS IS VERY UNLIKELY. BEST CHANCE FOR AN INCH OR SO OF SNOW WILL
BE IN THE FOOTHILLS ABOVE 5000 FEET AND WEST OF HIGHWAY 395.
SHOWER ACTIVITY SHOULD DIMINISH ACROSS ALL AREAS AFTER MIDNIGHT
WITH VERY LIGHT SHOWERS POSSIBLE INTO SUNDAY DUE TO LINGERING
MOISTURE. HIGH PRESSURE RETURNS TO THE SIERRA AND WESTERN NEVADA
MONDAY WITH A WARMING TREND THROUGH TUESDAY. A NEW AREA OF LOW
PRESSURE DEVELOPS OFF THE WEST COAST MONDAY NIGHT, WITH INCREASING
WINDS TUESDAY AFTERNOON. GUSTS OF 40-50 MPH ARE POSSIBLE TUESDAY
AFTERNOON AND TUESDAY NIGHT WITH A CHANCE OF RAIN AND SNOW NORTH
OF US-50. BRONG
LONG TERM...WEDNESDAY THROUGH SATURDAY...
ONLY MINOR CHANGES WERE MADE TO THE ONGOING FORECAST AS THERE ARE
STILL SOME PROBLEMS WITH MODELS DIVERGING TOWARD THE END OF THE WEEK
AND INTO THE WEEKEND. UPPER LEVEL LOW DROPS DOWN THE WEST COAST
WEDNESDAY, PUSHING A COLD FRONT THROUGH THE REGION. THE GFS AND EC
REMAIN IN GOOD AGREEMENT WITH THIS SYSTEM, WHILE THE GEM CONTINUES
TO BE AN OUTLIER...BEING BOTH WETTER AND FASTER THAN OTHER MODELS.
WITH ENSEMBLES SUPPORTING THE GFS AND THE EC SOLUTION, HAVE KEPT THE
FORECAST TRENDING IN THAT DIRECTION. FRONT LOOKS TO FALL APART AS IT
CROSSES THE SIERRA, SO HAVE MAINTAINED HIGHEST POPS THROUGH THE
NORTHERN SIERRA AND NORTHEAST CALIFORNIA, WITH LESSER CHANCES FOR
PRECIPITATION ELSEWHERE. WINDS WILL BE GUSTY AHEAD OF AND ALONG THE
FRONT ON WEDNESDAY WITH TEMPERATURES FALLING OFF TO ABOUT 8 TO 12
DEGREES BELOW NORMAL FOR THURSDAY.
HEADING INTO THURSDAY AND FRIDAY, MODELS ARE HINTING AT A WEAK
SECONDARY WAVE DROPPING DOWN THE BACKSIDE OF THE TROUGH, BUT DIFFER
GREATLY IN THE DETAILS. THE GEM BROUGHT THE FIRST TROUGH THROUGH SO
QUICKLY THAT IT LEAVES THE DOOR OPEN FOR THE NEXT WAVE TO COME INTO
THE REGION FRIDAY. THE EC STILL HAS THE LONG WAVE TROUGH OVER THE
REGION SO THE SECONDARY WAVE DIGS SOUTH AND RE-AMPLIFIES THE TROUGH,
BUT THE BIG DIFFERENCE IS THAT THE 12Z RUN IS FASTER PUSHING THIS
OUT OF THE REGION THAN THE 00Z RUN. THIS THEN LEADS TO A SHORTWAVE
RIDGE OVER THE REGION LEADING INTO THE WEEKEND INSTEAD OF A TROUGH
STAYING AROUND. THE GFS KEEPS THE BRUNT OF THE ENERGY FROM THE
SECOND WAVE TO THE NORTH, SHIFTING THE TROUGH EASTWARD AND ALLOWING
FOR WEAK RIDGING TO BUILD OVER THE WEST. THE 12Z RUN DIFFERS FROM
THE 00Z/06Z RUNS THROUGH IN THAT IT FLATTENS OUT THE RIDGE AND
BRINGS ANOTHER TROUGH INTO THE PACNW BY THE EARLY PART OF THE
WEEKEND. WITH SO MUCH UNCERTAINTY HAVE MAINTAINED THE FORECAST AS
IS, WITH TEMPERATURES JUST BELOW NORMAL AND LOW END CHANCES FOR
PRECIPITATION ACROSS NORTHERN AND WESTERN ZONES. DF
AVIATION...
STRONG COLD FRONT PASSING THE REGION IS STRETCHING APPROXIMATELY
FROM GERLACH TO PYRAMID LAKE TO BRIDGEPORT AS OF 2130Z, PROGRESSING
TOWARD THE SOUTH AND EAST. AHEAD OF THE FRONT STRONG AND GUSTY S-SW
WINDS AND AREAS OF BLOWING DUST CAN BE EXPECTED, WITH RAIN, SNOW AND
GUSTY W-NW WINDS ALONG AND BEHIND THE FRONT. WINDS REMAIN THE
GREATEST CONCERN, ESPECIALLY AS THE FRONT PASSES AS THERE WILL BE A
DRAMATIC WIND SHIFT. MANY PILOT REPORTS HAVE BEEN RECEIVED WITH
LIGHT TO MODERATE TURBULENCE THROUGH A FAIRLY DEEP LAYER AS WELL AS
WIND SHEAR ON APPROACH TO LAND. THE WIND SHEAR WILL LESSEN INTO THE
EVENING AS THE WIND SPEEDS BEGIN TO DECREASE.
THE FRONT HAS ALREADY PASSED THROUGH KTRK, KTVL, AND KRNO AND IS
EXPECTED THROUGH KMMH BETWEEN 23-00Z. SNOW WILL CONTINUE AT KTRK AND
KTVL WITH BOTH AIRPORTS EXPECTED TO REMAIN BELOW LANDING MINIMUMS
THROUGH 03Z, BUT WILL THEN STILL HAVE PERIODS OF MVFR-IFR CONDITIONS
IN CONTINUING SNOW SHOWERS. KMMH WILL HAVE A HEAVY BURST OF RA/SN
ALONG THE FRONT, BUT THEN WILL SWITCH TO LINGERING SNOW SHOWERS INTO
THE EVENING. FOR KRNO, INTERMITTENT RAIN SHOWERS WILL CONTINUE INTO
THE EVENING, WITH PERIODS OF REDUCED CIGS/VIS. DF
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...WINTER WEATHER ADVISORY UNTIL 5 AM PDT SUNDAY NVZ002.
CA...WINTER WEATHER ADVISORY UNTIL 5 AM PDT SUNDAY CAZ071.
WINTER WEATHER ADVISORY UNTIL 5 AM PDT SUNDAY CAZ072.
&&
HTTP://WEATHER.GOV/RENOIn the hours before
Local storm report, Mar 31, 10:49 PM PDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RENO NV
1049 PM PDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 AM NON-TSTM WND GST 3 SE HONEY LAKE 40.20N 120.30W
03/31/2012 E60.00 MPH LASSEN CA MESONET
REPORTED IN ALONG HIGHWAY 395 IN JANESVILLE, CA.
0903 AM NON-TSTM WND DMG LAKE ALMANOR 40.25N 121.16W
03/31/2012 PLUMAS CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTED POWER LINES AND TREE
BRACHES DOWNED ALONG BIG SPRINGS ROAD NEAR LAKE ALMANOR.
0950 AM NON-TSTM WND GST 2 E TRUCKEE 39.33N 120.16W
03/31/2012 M55.00 MPH NEVADA CA AWOS
WIND GUST MEASURED AT TRUCKEE-TAHOE AIRPORT AWOS.
1046 AM NON-TSTM WND GST 2 NNE TAHOE CITY 39.20N 120.13W
03/31/2012 M50.00 MPH PLACER CA COAST GUARD
50 MPH WIND GUST MEASURED AT THE LAKE TAHOE U.S.C.G.
STATION. WATCHSTANDER REPORTED 4 FOOT WAVES ALONG THE
NORTH SHORE OF LAKE TAHOE.
1048 AM NON-TSTM WND GST 7 NE SPANISH SPRINGS 39.75N 119.63W
03/31/2012 M45.00 MPH WASHOE NV TRAINED SPOTTER
WIND GUST MEASURED IN PALOMINO VALLEY.
1054 AM NON-TSTM WND GST 5 E GARDNERVILLE 38.94N 119.65W
03/31/2012 M48.00 MPH DOUGLAS NV TRAINED SPOTTER
48 MPH WIND GUST MEASURED.
1055 AM NON-TSTM WND GST TRUCKEE 39.33N 120.20W
03/31/2012 M58.00 MPH NEVADA CA AWOS
MEASURED AT TRUCKEE AIRPORT
1107 AM NON-TSTM WND GST RENO 39.54N 119.82W
03/31/2012 M58.00 MPH WASHOE NV ASOS
58 MPH WIND GUST MEASURED AT THE RENO-TAHOE INTERNATIONAL
AIRPORT. SUSTAINED WINDS OF 44 MPH MEASURED.
1121 AM NON-TSTM WND GST 2 NE RENO 39.56N 119.80W
03/31/2012 M59.00 MPH WASHOE NV OFFICIAL NWS OBS
SUSTAINED WINDS ARE NEAR 50 MPH.
1132 AM NON-TSTM WND GST 2 E TRUCKEE 39.33N 120.16W
03/31/2012 M70.00 MPH NEVADA CA AWOS
WIND GUST MEASURED AT TRUCKEE-TAHOE AIRPORT. 44 MPH
SUSTAINED WINDS REPORTED.
1133 AM NON-TSTM WND GST DOYLE 40.02N 120.10W
03/31/2012 M57.00 MPH LASSEN CA DEPT OF HIGHWAYS
57 MPH WIND GUST MEASURED AT DOYLE HWY 395 SENSOR.
1137 AM NON-TSTM WND GST 3 N VIRGINIA CITY 39.35N 119.64W
03/31/2012 M62.00 MPH STOREY NV DEPT OF HIGHWAYS
62 MPH WIND GUST MEASURED AT FIVE MILE FLAT NDOT SENSOR.
1139 AM NON-TSTM WND GST 3 S WASHOE CITY 39.28N 119.81W
03/31/2012 M67.00 MPH WASHOE NV DEPT OF HIGHWAYS
67 MPH WIND GUST MEASURED AT THE WASHOE VALLEY NDOT SITE.
1140 AM DUST STORM 7 NE SPANISH SPRINGS 39.75N 119.63W
03/31/2012 WASHOE NV TRAINED SPOTTER
TRAINED WEATHER SPOTTER REPORTED BLOWING DUST WITH
REDUCED VISIBILITES DOWN TO 1/2 MILE.
1143 AM NON-TSTM WND GST 5 N RENO 39.61N 119.82W
03/31/2012 M61.00 MPH WASHOE NV OFFICIAL NWS OBS
61 MPH WIND GUST MEASURED AT THE NATIONAL WEATHER
FORECAST OFFICE. SUSTAINED WINDS OF 46 MPH MEASURED.
1150 AM DUST STORM 1 SW FALLON 39.47N 118.79W
03/31/2012 CHURCHILL NV TRAINED SPOTTER
TRAINED WEATHER SPOTTER REPORTED BLOWING DUST WITH
VISIBILITIES LESS THEN 1/2 MILE. SPOTTER ALSO REPORTED
SMALL TREE BRANCHES DOWN AND A FENCE DOWN.
1151 AM NON-TSTM WND GST RENO 39.54N 119.82W
03/31/2012 M64.00 MPH WASHOE NV ASOS
64 MPH WIND GUST MEASURED AT RENO-TAHOE INTERNATIONAL
AIRPORT.
1154 AM NON-TSTM WND GST 5 SSE PYRAMID LAKE 39.99N 119.52W
03/31/2012 M106 MPH WASHOE NV MESONET
106 MPH WIND GUST MEASURED ON VIRGINIA PEAK AT 8300 FEET.
1208 PM NON-TSTM WND GST STEAD 39.64N 119.88W
03/31/2012 M66.00 MPH WASHOE NV AWOS
66 MPH WIND GUST MEASURED AT RENO-STEAD AIRPORT.
1208 PM DUST STORM 2 SE SPANISH SPRINGS 39.65N 119.69W
03/31/2012 WASHOE NV TRAINED SPOTTER
TRAINED WEATHER SPOTTER REPORTED A DUST STORM WITH ZERO
TO NEAR ZERO VISIBILITIES.
1209 PM NON-TSTM WND GST FALLON 39.48N 118.78W
03/31/2012 M59.00 MPH CHURCHILL NV ASOS
59 MPH WIND GUST MEASURED AT FALLON NAVAL AIR STATION.
1216 PM NON-TSTM WND GST 5 N RENO 39.61N 119.82W
03/31/2012 M62.00 MPH WASHOE NV OFFICIAL NWS OBS
62 MPH WIND GUST MEASURED AT THE NATIONAL WEATHER
FORECAST OFFICE.
1233 PM DUST STORM 2 SW LOVELOCK 40.16N 118.50W
03/31/2012 PERSHING NV ASOS
ASOS VISIBILITY SENSOR REPORTING HAZE AND REDUCED
VISIBILITIES DOWN TO 1/2 MILE FROM BLOWING DUST.
0127 PM SNOW GRAEAGLE 39.77N 120.62W
03/31/2012 M1.0 INCH PLUMAS CA TRAINED SPOTTER
TRAINED SPOTTER REPORTED ONE INCH OF NEW SNOWFALL,
CHANGED OVER FROM RAIN ABOUT AN HOUR AGO. 4350 FEET.
0150 PM DUST STORM 4 SW LOVELOCK 40.14N 118.53W
03/31/2012 PERSHING NV ASOS
LOVELOCK DERBY AIRFIELD ASOS REPORTING 1/4 MILE
VISIBILITY AND HAZE FROM BLOWING DUST. SENSOR REPORTING
60 MPH WIND GUST WITH SUSTAINED WINDS OF 46 MPH.
0153 PM NON-TSTM WND GST 4 SW LOVELOCK 40.14N 118.53W
03/31/2012 M60.00 MPH PERSHING NV ASOS
60 MPH WIND GUST MEASURED AT LOVELOCK DERBY AIRFIELD.
SUSTAINED WINDS OF 46 MPH WERE MEASURED.
0211 PM SNOW 2 NNE CRESCENT MILLS 40.12N 120.90W
03/31/2012 M1.0 INCH PLUMAS CA TRAINED SPOTTER
TRAINED WEATHER SPOTTER REPORTED RAIN CHANGING TO SNOW.
SPOTTER REPORTED 0.99 INCHES OF PRECIPITATION SINCE
0830AM.
0213 PM SNOW 1 W WESTWOOD 40.30N 121.02W
03/31/2012 E4.0 INCH LASSEN CA TRAINED SPOTTER
TRAINED WEATHER SPOTTER REPORTED 4 TO 5 INCHES OF SNOW
AND WHITEOUT CONDITIONS AT 5,000 FEET.
0224 PM NON-TSTM WND GST BRIDGEPORT 38.26N 119.22W
03/31/2012 M64.00 MPH MONO CA MESONET
64 MPH WIND GUST MEASURED AT THE RAWS SENSOR IN
BRIDGEPORT.
0225 PM NON-TSTM WND GST WALKER LAKE 38.69N 118.74W
03/31/2012 M48.00 MPH MINERAL NV DEPT OF HIGHWAYS
48 MPH WIND GUST MEASURED AT THE WALKER LAKE NDOT SENSOR.
0226 PM NON-TSTM WND GST YERINGTON 38.99N 119.16W
03/31/2012 M67.00 MPH LYON NV MESONET
67 MPH WIND GUST MEASURED IN YERINGTON, NV.
0229 PM NON-TSTM WND GST 8 N WALKER LAKE 38.81N 118.74W
03/31/2012 M65.00 MPH MINERAL NV MESONET
65 MPH WIND GUST MEASURED AT MESONET SENSOR IN SHURZ, NV.
0230 PM NON-TSTM WND GST CARSON CITY 39.17N 119.76W
03/31/2012 M63.00 MPH CARSON CITY NV MESONET
63 MPH WIND GUST MEASURED AT MESONET STATION IN CARSON
CITY, NV.
0231 PM NON-TSTM WND GST WALKER 38.52N 119.48W
03/31/2012 M76.00 MPH MONO CA MESONET
76 MPH WIND GUST MEASURED AT THE RAWS STATION IN WALKER.
0232 PM NON-TSTM WND GST 1 E SILVER SPRINGS 39.42N 119.20W
03/31/2012 M61.00 MPH LYON NV MESONET
61 MPH WIND GUST MEASURED BY MESONET SENSOR NEAR SILVER
SPRINGS, NV.
0259 PM NON-TSTM WND GST HAWTHORNE 38.53N 118.63W
03/31/2012 M60.00 MPH MINERAL NV AWOS
PEAK GUST AT HAWTHORNE AIRPORT. GUSTS 50-60 MPH BETWEEN 1
AND 3 PM WITH VISIBILITY DOWN TO 1 MILE IN BLOWING DUST.
0342 PM SNOW 5 W BECKWOURTH 39.81N 120.47W
03/31/2012 M4.0 INCH PLUMAS CA TRAINED SPOTTER
SPOTTER REPORTED 4 INCHES OF ACCUMULATION NEAR PORTOLA
SINCE 1PM.
0410 PM SNOW 4 S PROSSER CREEK RESER 39.32N 120.18W
03/31/2012 M3.0 INCH PLACER CA TRAINED SPOTTER
3 INCHES OF SNOW REPORTED IN 2 HOURS AT THE NORTHSTAR GAS
STATION. ELEVATION 6300 FEET.
0452 PM SNOW DAGGET PASS 38.98N 119.89W
03/31/2012 M4.0 INCH DOUGLAS NV CO-OP OBSERVER
COOP OBSERVER REPORTED 4 INCHES OF NEW SNOWFALL SINCE
NOON AT 7,334 FEET.
0509 PM HEAVY SNOW 5 WSW PROSSER CREEK RES 39.34N 120.25W
03/31/2012 M9.0 INCH NEVADA CA TRAINED SPOTTER
TRAINED WEATHER SPOTTER REPORTED 9 INCHES OF NEW SNOWFALL
SINCE NOON AT 6,700 FEET AND STILL SNOWING HEAVILY.
0530 PM NON-TSTM WND DMG YERINGTON 38.99N 119.16W
03/31/2012 LYON NV LAW ENFORCEMENT
LYON COUNTY SHERIFFS OFFICE REPORTED POWERLINES DOWN, 3
TRANSFORMERS ON FIRE, 2 TELEPHONE POLES DOWN AND THE
ENTIRE TOWN OF YERINGTON IS CURRENTLY WITHOUT POWER.
0553 PM DUST STORM LUNING 38.51N 118.18W
03/31/2012 MINERAL NV DEPT OF HIGHWAYS
ENTIRE STRETCH FROM HAWTHORNE TO LUNING ON HWY 95 IS
CLOSED DUE TO DUST STORM.
0617 PM SNOW 1 NE INCLINE VILLAGE 39.26N 119.94W
03/31/2012 M6.0 INCH WASHOE NV TRAINED SPOTTER
TRAINED WEATHER SPOTTER REPORTED 6 INCHES OF NEW SNOWFALL
SINCE NOON AT 6700 FEET.
0816 PM HEAVY SNOW 1 E SOUTH LAKE TAHOE 38.94N 119.96W
03/31/2012 M8.0 INCH EL DORADO CA TRAINED SPOTTER
6-8 INCHES NEW SNOW SINCE 4 PM. RAIN CHANGED TO SNOW
BETWEEN 2 AND 3 PM. CURRENTLY LIGHT SNOW OCCURRING.
0856 PM HEAVY SNOW 1 E SLOAT 39.87N 120.72W
03/31/2012 M5.5 INCH PLUMAS CA TRAINED SPOTTER
STORM TOTAL SINCE THIS AFTERNOON AT 4200 FT ELEVATION.
0859 PM NON-TSTM WND GST HAWTHORNE 38.53N 118.63W
03/31/2012 M57.00 MPH MINERAL NV AWOS
REPORTED AT HAWTHORNE AIRPORT WITH VISIBILITY REDUCED TO
1.25 MILE IN BLOWING DUST.
&&
MDEUTSCHNearby
Lake Wind Advisories in Nevada, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.